Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Suffering from migraine with dizziness. Took samatripan. Proper diagnosis?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
I have been suffering from migraine with dizzines for 18 months now. Although my GP has prescriped Samatripan and this does help, the attacks are becoming more frequent and are quote debilitating and I need to sleep for a couple of hours. I have become quite exhausted and have litle energy and feel quite depressed by it all. I have an appointment with my GP to discuss further at the end of the week, and I would like to have an idea of what investigations may be made to try and discover the reasons behind the attacks.
Many thanks
Posted Tue, 25 Dec 2012 in Headache and Migraines
Answered by Dr. Ram Choudhary 1 hour later
Thanks for posting your query.
Migraine is caused due to episodic vasodilation of intracranial large arteries of brain leading to throbbing headache. Sumatriptan reverses this and relieves the headache.
Migraine can be a source of great morbidity just like in your case.
The disease can have waxing and waning course, there are precipitating factors like sharp noise, bright light, strong perfumes to name a few. If you can find some of them and try to avoid and your problem would be reduced drastically.
Taking sumatriptan for the attack is okay but try paracetamol and metoclopramide at the start of attack and you can avert the attack itself.
Investigations would hardly be helpful in defining the extent/cause because it is a functional disorder, there is no fixed structure issues to be detected.
try these options I hope your problem would become tolerable.
I hope this answers your query.
In case you have any follow up queries or doubts, you can forward them for me, and I shall be glad to help you.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Above answer was peer-reviewed by
Follow-up: Suffering from migraine with dizziness. Took samatripan. Proper diagnosis? 12 minutes later
Many thanks for your reply, but sadly it does not sound too hopeful. It would suggest other than trying to find a "trigger" that may cause the headache, there is nothing that can be done? I have had four attacks within seven days and as I previoulsy mentioned, it has become exhausting & depressing. Is the conclusion that I will just have to "put up" with the attacks and manage them with medication?
If so can I buy metoclopramide over the counter at a pharmacy or do I need a prescription?

Answered by Dr. Ram Choudhary 14 hours later
Welcome back to Healthcare Magic Physician's Desk!
Migraine is irritating disease for the patient as well as the physician, we want a one time shot that should bring an end to this agony but unfortunately nothing that short is in our hands.
be patient and try to catch the trigger and just avoid them if any, it would catapult the game in your favour.
in my country there are many brand having Paracetamol(acetaminophen) and Metoclopramide and can be bought OTC.
You should try at medical store, if no OTC then have prescribed it by a local clinician and take under clinician's supervision.
Wish you a great health!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor